Alert archive / Alabama / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 11, NWS Birmingham, AL

March 19, 2018Calhoun County, Cleburne County, Talladega County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 19, 2018, 2:54 PM CDT for Calhoun County, Cleburne County, Talladega County, Alabama. It was in force for 81 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 19, 2018, 2:54 PM CDT (19:54 UTC)
Expired
Mar 19, 2018, 4:15 PM CDT
In force
81 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Calhoun County, AL, Cleburne County, AL, Talladega County, AL

The radar

The Atlanta radar (KFFC), 106 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 19, 3:03 PM CDTHAIL 12 Nw Camp Mac, ALQUARTER SIZED HAIL ACCUMULATED ON THE GROUND.
Mar 19, 3:04 PM CDTHAIL 1Oxford, ALQUARTER SIZED HAIL REPORTED NEAR OXFORD.
Mar 19, 3:10 PM CDTHAIL 1.5Mount Cheaha, ALESTIMATED PING PONG BALL TO GOLF BALL SIZED HAIL.
Mar 19, 3:14 PM CDTHAIL 1.53 Nne Mount Cheaha, ALPING PONG BALL SIZED HAIL COVERING DRIVEWAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2018-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 563 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2018-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
563 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

322 
WUUS54 KBMX 191954
SVRBMX
ALC015-029-121-192115-
/O.NEW.KBMX.SV.W.0011.180319T1954Z-180319T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
254 PM CDT MON MAR 19 2018

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northeastern Talladega County in east central Alabama...
  Southeastern Calhoun County in east central Alabama...
  Cleburne County in east central Alabama...

* Until 415 PM CDT

* At 253 PM CDT, a severe thunderstorm was located over Munford, or 9
  miles northeast of Talladega, moving east at 35 mph.

  HAZARD...Quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Damage to vehicles is expected. 

* Locations impacted include...
  Anniston, Oxford, Talladega, Heflin, Cobb Town, West End-Cobb Town,
  Lincoln, Munford, Hobson City, Ranburne, Fruithurst, Edwardsville,
  Talladega Superspeedway, Anniston Regional Airport, Talladega
  Municipal Airport, Grant Town, Muscadine, Abernathy, Oxford Lake
  and Bynum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8535 3349 8536 3350 8576 3347 8578
      3347 8589 3350 8585 3350 8590 3346 8591
      3345 8607 3360 8609 3381 8537 3348 8531
TIME...MOT...LOC 1953Z 261DEG 29KT 3353 8599 

HAIL...1.00IN
WIND...<50MPH
 
$$

17/KLAWS
3 follow-up statements
603 
WWUS54 KBMX 192015
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
315 PM CDT MON MAR 19 2018

ALC121-192024-
/O.CAN.KBMX.SV.W.0011.000000T0000Z-180319T2115Z/
Talladega AL-
315 PM CDT MON MAR 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TALLADEGA COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3350 8535 3349 8536 3350 8576 3348 8577
      3348 8578 3347 8578 3347 8586 3349 8587
      3349 8585 3354 8580 3359 8580 3359 8584
      3381 8537 3349 8531
TIME...MOT...LOC 2014Z 261DEG 29KT 3356 8578 

$$

ALC015-029-192115-
/O.CON.KBMX.SV.W.0011.000000T0000Z-180319T2115Z/
Calhoun AL-Cleburne AL-
315 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CALHOUN AND CLEBURNE COUNTIES...

At 314 PM CDT, a severe thunderstorm was located near Oxford, moving
east at 35 mph.

HAZARD...Golf ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Anniston, Oxford, Heflin, Ranburne, Fruithurst, Edwardsville,
Muscadine, Abernathy, Mount Cheaha, Hollis Crossroads, Trickem, Lake
Cleburne, Dearmanville, I 20 Welcome Center, Micaville, Chalafinnee
and Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8535 3349 8536 3350 8576 3348 8577
      3348 8578 3347 8578 3347 8586 3349 8587
      3349 8585 3354 8580 3359 8580 3359 8584
      3381 8537 3349 8531
TIME...MOT...LOC 2014Z 261DEG 29KT 3356 8578 

HAIL...1.75IN
WIND...<50MPH
 
$$

17/KLAWS
547 
WWUS54 KBMX 192023
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
323 PM CDT MON MAR 19 2018

ALC015-192032-
/O.CAN.KBMX.SV.W.0011.000000T0000Z-180319T2115Z/
Calhoun AL-
323 PM CDT MON MAR 19 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3350 8535 3349 8536 3350 8576 3356 8574
      3360 8574 3360 8572 3361 8572 3361 8569
      3363 8569 3363 8566 3365 8564 3368 8564
      3381 8537 3349 8531
TIME...MOT...LOC 2022Z 261DEG 29KT 3357 8570 

$$

ALC029-192115-
/O.CON.KBMX.SV.W.0011.000000T0000Z-180319T2115Z/
Cleburne AL-
323 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR CLEBURNE COUNTY...

At 322 PM CDT, a severe thunderstorm was located 7 miles east of
Oxford Lake, or 7 miles east of Oxford, moving east at 35 mph.

HAZARD...Golf ball size hail. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles. 

Locations impacted include...
Heflin, Ranburne, Fruithurst, Edwardsville, Muscadine, Abernathy,
Hollis Crossroads, Trickem, Lake Cleburne, I 20 Welcome Center,
Micaville, Chalafinnee and Camp Sequoyah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3350 8535 3349 8536 3350 8576 3356 8574
      3360 8574 3360 8572 3361 8572 3361 8569
      3363 8569 3363 8566 3365 8564 3368 8564
      3381 8537 3349 8531
TIME...MOT...LOC 2022Z 261DEG 29KT 3357 8570 

HAIL...1.75IN
WIND...<50MPH
 
$$

17/KLAWS
844 
WWUS54 KBMX 192037
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
337 PM CDT MON MAR 19 2018

ALC029-192115-
/O.CON.KBMX.SV.W.0011.000000T0000Z-180319T2115Z/
Cleburne AL-
337 PM CDT MON MAR 19 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHEASTERN CLEBURNE COUNTY...

At 337 PM CDT, a severe thunderstorm was located near Heflin, moving
east at 35 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations impacted include...
Ranburne, Trickem, Hollis Crossroads and Micaville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 1100 PM CDT for east central
Alabama.

LAT...LON 3350 8535 3349 8536 3350 8565 3355 8564
      3364 8534 3349 8531
TIME...MOT...LOC 2037Z 261DEG 29KT 3359 8556 

HAIL...1.00IN
WIND...<50MPH
 
$$

17/KLAWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 1:02 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 19, 1:02 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
102 PM CDT Mon Mar 19 2018

.UPDATE...
MESOSCALE UPDATE.

&&

.SHORT TERM...

The warm front has moved through much of Central AL this morning.
The frontal boundary can be denoted in the ground clutter from
KBMX. Behind this warm front, we've been able to mix out a lot of
the stratus that had been hanging around this morning resulting in
clearing skies and sunshine. Here at EET, we've warmed to 75 over
65 with the dewpoints mixing out more (dewpoint was 67 an hour ago
or so). To our west, a boundary has moved through MS and is
entering western portions of Central AL. This boundary has been
able to tap into the instability in the wake of the warm front,
sparking some convection. This is expected to continue to move
eastward across the area, initiating some thunderstorms over the
next few hours. The 16z HRRR initialized well, and has a few of
these thunderstorms developing through about 4-5pm CT. Severity of
these storms is uncertain. With increasing instability this
afternoon, I wouldn't be surprised to see some of these storm
produce hail and gusty winds. The 18z special sounding from BMX
is showing right at 3000 J/kg CAPE, but the LLJ is still further
west, closer to the dryline in MS, so the low level shear isn't
impressive. Therefore, the tornado threat with these scattered
storms is limited.

The main concern remains for later this afternoon/evening and into
the nighttime hours. The dryline has moved across the MS river in
the past hour and will continue to push eastward. The higher
resolution models and convective-allowing models show a broken
line of individual cells developing along this dryline and moving
through AL. By this time, the LLJ will have moved into the area as
well, creating quite a bit of curvature in the forecast
hodographs. 0-3km SRH is expected to exceed 400 by 7pm (0-1km SRH
exceed 250) across much of North- Central AL, which is what led
to the increase to a Moderate Risk. Expected impacts remain very
similar to previous thinking - tornadoes (some may be strong),
large hail up to tennis ball sized, and damaging winds.

This line of storms will move from the northwest to southeast
through tonight and should move out of our area by the midnight to
2am timeframe.

25/Owen

Previous short-term discussion:Today and Tonight.

Confidence is increasing in the severe weather potential for this
afternoon and evening. The threat for tornadoes has also increased,
and a strong tornado or two will be possible across northern
portions of Central Alabama as well. It now appears that there may
be two waves of severe weather, with a first wave during the
early/mid afternoon hours which is more isolated/conditional,
followed by the main wave during the late afternoon/evening hours.
The severe weather starting time was bumped earlier to 2 PM to
account for the first wave, while the second wave has trended a bit
slower resulting in the ending time being pushed back to 2 AM,
mainly for southern/eastern areas. More on these waves below.

A lead shortwave is currently pushing into western portions of the
state, indicated by pronounced drying in mid-level water vapor
imagery. This is producing some light showers north of the warm
front, with an MCS now well southeast of the area over the FL
panhandle and southern GA. The radar is clear over southern MS and
LA, suggesting the warm front should not have much trouble lifting
northward. Scattered clusters of warm advection thunderstorms are
located over northern MS and western TN. It's not out of the
question that these could clip far northwest portions of Central
Alabama during the early morning hours with the possibility of hail.
Further west, a broken pre-frontal line of storms is located over
far eastern OK and into far NE TX ahead of the main upper low of
interest. These are expected to lift well northeast of Central AL.
Will note that they extend a bit further south than expected, so
that is something to monitor, but the southern end will probably
weaken as it encounters a more stable air mass over AR and northern
LA. The surface low is located over northern OK, with an occluded
front extending southward to a triple point near where OK/AR/TX come
together. A cold front/dry line extends southward from the triple
point. A warm front extends eastward all the way into far southern
Central Alabama.

Patchy fog will be possible this morning along and north of the warm
front with a low stratus deck over the area as well. The warm front
should lift northward this morning with broken sunshine developing.
This will result in heating, and combined with moist low-levels and
steep mid-level lapse rates associated with an EML, CAPE values of
2000-2500 J/kg will develop, with 60 kts of 0-6 km deep layer shear.
This high CAPE/high shear parameter space is supportive of a
significant severe threat. Models indicate a weak wave at 700mb
lifting across the area over the open warm sector during the
afternoon hours, ahead of the main upper-level forcing associated
with the upper low and the cold front/dry line at the surface.
Almost all models show some light QPF developing with this feature,
but differ regarding whether there will be any deep convection or
just scattered showers. The 3km NAM and a couple runs of the HRRR
suggest isolated convection/supercells are possible. This will be at
peak heating and the cap is not particularly strong, so it at least
seems plausible. All modes of severe weather would be possible with
any isolated discrete supercells that do form. Also of note is a
well defined fine line on radar that the storms in northeast TX are
forming on, which may be indicative of an outflow boundary/bore,
which could cause early initiation as it moves eastward. This first
wave complicates the timing graphic, resulting in a much broader
threat timeframe, with the first wave starting as early as 2 PM.
It's also unclear what effect this first wave will have on the
second wave, but current thinking is that it won't have much of an
effect.

The second main/most widespread wave of storms will develop over
northern MS/northwest AL as height falls and the mid-level speed max
associated with the upper low and low amplitude trough interact with
the dry line at the surface. Shear profiles favor a fast-moving
broken line of supercells that will race eastward across the area
during the late afternoon and evening. Model consensus excluding the
GFS now indicates that winds ahead of this line will remain backed
in a southerly direction, which is also indicated in the HREF mean
winds. This results in greater 0-1km SRH and more favorable critical
angles. The line of supercells looks to cross the area during the
favorable early evening transition period of increased low-level
shear. Therefore, it appears that the threat for tornadoes including
the potential for a strong tornado or two across the northern half
of Central Alabama has increased. This will ultimately depend on
storm scale details and what effects the first wave has. The threat
of large hail, including significant hail >2" diameter continues
given the fat CAPE profiles, and many SARS significant hail analogs.
Isolated hail up to baseball size may be possible. The threat will
end by midnight for many, except for southeast and far south-central
portions of Central Alabama where it will continue through around
2AM. The enhanced risk area in our local impact graphics remains on
track, and lines up well with the >40% neighborhood probability of
updraft helicity > 75 m2/s2 in the HREF CAM ensemble. Not everyone
will see severe storms today given the scattered nature of the
storms, but those that do will see some intense storms. Everyone
should remain weather aware.

32/Davis

.LONG TERM...
Tuesday through Sunday.

As the main wave of showers and storms exit the area, the main
upper low will swing into the area on Tuesday and slowly work
through the area. Scattered light showers will be possible
throughout the day Tuesday and into Tuesday night along with
cooler temperatures. Overall the consensus of the models clear the
rain out around Midnight, before the temperatures can drop into
the 30s.

Drier air filters into the region on Wednesday and will hang out
for several days. Temperatures will be on the cooler side with
highs in the 50s and lows in the 30s and 40s. We will need to
monitor Wednesday and Thursday morning for possible freezes, but
Thursday appears most probable for at least a frost across the
northern 2/3rds of the area. Will continue to mention the cold in
the HWO for Thursday morning. Temperatures will continue to modify
through Friday with highs in the 60s on Thursday and 60s/70s on
Friday.

Rain will begin to filter back into the region Friday night into
Saturday as the next system works closer to the area. There are
quite some model inconsistencies right now as the GFS tries to
push a front through Saturday night into Sunday and then lift it
back north, while the Euro keeps the front draped across the north
and never really pushes through. Either way we will will remain on
the active side of the weather and will continue to have
precipitation chances in through the end of the period.

16

&&

.AVIATION...
18Z TAF Discussion.

Isolated showers and storms now developing this afternoon. This will
be the first of two rounds of potentially severe storms to affect
Central Alabama this taf cycle. Coverage is not expected to be
widespread this afternoon, and have opted for SHRA or SHRA VCTS
wording right now. There will be a lull in activity from west to
east late this afternoon before a stronger line of storms moves
through the area tonight. This line will be severe, but storms along
the line will be broken and have again opted for VCTS for now.
Behind the line, expect MVFR cigs.

Winds will be from the south to southwest this afternoon and
evening, possibly gusty at times. If a strong to severe storm passes
over or near a terminal, winds will increase significantly for a
brief period of time. Generally, behind the line of storms tonight,
winds will become southwesterly to westerly.

14

&&

.FIRE WEATHER...

Isolated to scattered showers are possible this morning as a warm
front lifts north of the area. Low clouds will be in place across
the area, with some patchy fog generally south of a Geiger to
Montgomery line. Severe thunderstorms are expected during the late
afternoon and evening hours as a line of storms moves through the
area from west to east. Light showers are possible Tuesday, before
dry conditions arrive by Wednesday. RH values will be elevated the
next couple days. Low clouds and patchy fog are possible again on
Monday night. There are no fire weather concerns.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     52  60  34  51  33 /  90  40  30   0   0
Anniston    54  64  35  53  33 /  90  40  30   0   0
Birmingham  54  61  37  56  36 /  80  40  20   0   0
Tuscaloosa  52  59  37  60  37 /  70  30  10   0   0
Calera      55  62  37  59  36 /  80  30  20   0   0
Auburn      60  68  38  58  36 /  70  30  20   0   0
Montgomery  58  67  39  62  38 /  60  30  10   0   0
Troy        62  71  41  62  37 /  50  20  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Mar 19, 11:38 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Birmingham AL
1138 AM CDT Mon Mar 19 2018

ALZ011>015-017>050-201945-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
1138 AM CDT Mon Mar 19 2018

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook Through Tonight.

Scattered severe storms are possible across all of Central Alabama
this afternoon, ahead of an approaching front. The primary threats
with these storms are damaging winds, large hail, and tornadoes.

A more significant threat of severe storms, including strong
tornadoes, is expected late this afternoon and tonight as a front
moves through the area. These storms will move from west to east,
entering northwest Central Alabama as early as 4PM and exiting
southeast Central Alabama as late as 2AM Tuesday morning. The
greatest potential for strong tornadoes is north of a line from
Sulligent to Birmingham to Anniston. However, tornadoes, large hail,
and damaging winds are possible area wide.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Cooler air moving in behind the system will result in the potential
for lows at or below freezing across parts of north central Alabama
Wednesday night into Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management will be
needed through early Tuesday morning.

In the hours before

Special weather statement, Mar 19, 2:21 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Birmingham AL
221 PM CDT MON MAR 19 2018

ALZ026-027-192000-
Talladega AL-St. Clair AL-
221 PM CDT MON MAR 19 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TALLADEGA AND SOUTH
CENTRAL ST. CLAIR COUNTIES UNTIL 300 PM CDT...

At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coosa Island, or near Pell City, moving east at 35 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Oxford, Talladega, Pell City, Lincoln, Munford, Grant Town, Logan
Martin Lake, Talladega Superspeedway, Honda Manufacturing Of Alabama,
Coosa Island, Talladega Municipal Airport, Country Club Estates, St.
Clair County Airport, Eastaboga, Camp Mac, Jackson Shoals, Jenifer,
Cropwell and Howells Cove.

LAT...LON 3354 8580 3350 8585 3350 8590 3348 8590
      3343 8638 3350 8638 3350 8644 3368 8612
      3367 8605 3365 8603 3360 8602 3360 8600
      3359 8599 3358 8580
TIME...MOT...LOC 1921Z 249DEG 28KT 3348 8632

17/KLAWS
Local storm report, Mar 19, 2:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
252 PM CDT MON MAR 19 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     HAIL             2 ENE SAYRE             33.73N 86.94W
03/19/2018  M1.00 INCH       JEFFERSON          AL   TRAINED SPOTTER

            HAIL ONE INCH IN DIAMETER REPORTED BY
            SPOTTER.

&&

JH

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 19, 5:07 AM CDTDense Fog AdvisoryBMXAutauga, Barbour, Bibb, Bullock, Chambers, Chilton and 22 more4 hr
Mar 19, 1:22 PM CDTSevere Thunderstorm WarningBMXJefferson36 min
Mar 19, 2:21 PM CDTSpecial Weather StatementBMXTalladega39 min
Mar 19, 3:21 PM CDTSevere Thunderstorm WarningBMXClay, Randolph54 min
Mar 19, 3:29 PM CDTSpecial Weather StatementBMXRussell31 min
Mar 19, 6:09 PM CDTSevere Thunderstorm WarningBMXMarion45 min
Mar 19, 6:34 PM CDTSevere Thunderstorm WarningBMXWinston20 min
Mar 19, 6:56 PM CDTSevere Thunderstorm WarningBMXWinston64 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.